Family and Caregiver Schizophrenia Discussion Forum

Anyone family take vraylar

If so how has it helped?

I’m sorry no one has answered your question. Is there a NAMI in your area? Someone there might be able to help you.

Im not sure what that even is

nami.org

They have local groups around the U.S. and are manned by volunteers who have experience with family members and mental illness.

There are many medicines available, and each has its own effect and side effects. What works for one person might not work for another. Sometimes medicines take effect quickly and sometimes slowly. Sometimes they stop working and need adjusted. Best is to talk to a doctor, of course.

Hi! Yes. My Mother is taking Vraylar. She is 63 paranoid schizophrenic, diagnosed 30 years ago, auditory hallucinations. She is also on abilify. The Vraylar replaced her Geodone.

The Vraylar has helped her be more alive, with better cognition (or said another way, the Geodone was doping her down too heavily). She says the hallucinations are the same or worse (no medication has ever reduced her hallucinations. The main effect of medication on her has been to reduce her Rage)

The Vraylar is crazy expensive. With negotiations and insurance and haggling and coupons we get it down to $75. It also may have caused a side effect of incontinence (hard to say, that may be age…)

My wife has disorganized thinking and dr said it would help. She also has paranoid intrusive thoughts and says its like an argument in her head. Hopes to vraylar!

My 27 year old son is taking Vraylar. He has a psychosis diagnosis without anosognosia. He was weaned off clozapine which he had been in for 10 months without significant reduction in auditory symptoms. Blood plasma levels showed he was at a therapeutic level for clozapine. He saw significant improvement in reduction of auditory symptoms but recently had an exacerbation of symptoms, likely due to multiple stressors. Some docs are not keen on Vraylar for psychosis. There are coupons to lower the cost as without the coupon, it’s quite expensive. Ask the MD about coupons.